Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 13, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at May 21, 2019, 1:04 AM CDT for 22 counties in Texas. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2019, 1:04 AM CDT (06:04 UTC)
- Expired
- May 21, 2019, 9:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127 WWUS74 KLUB 210604 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 104 AM CDT Tue May 21 2019 ...Strong winds to last over the Caprock through the day today... .A strong storm system is pushing across the region and a Pacific front is rapidly making progress to the east early this morning. In the wake of the front, west winds with sustained speeds of 35 to 45 mph with higher gusts approaching 55 mph will be possible. These strong winds will last through the early morning into the day Tuesday. TXZ021>024-027>030-033>036-039>042-211500- /O.NEW.KLUB.WI.Y.0013.190521T0604Z-190522T0200Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 104 AM CDT Tue May 21 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 9 PM CDT this evening. * TIMING... Now through 9 PM this evening * WINDS...West to northwesterly with sustained speeds of 35 to 45 mph with gusts to 55 mph. * IMPACTS...Strong crosswinds will make travel difficult for high profile vehicles on north-to-south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
3 follow-up statements
062 WWUS74 KLUB 211439 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 939 AM CDT Tue May 21 2019 TXZ021>023-027-028-220200- /O.UPG.KLUB.WI.Y.0013.000000T0000Z-190522T0200Z/ /O.NEW.KLUB.HW.W.0006.190521T1439Z-190522T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, and Olton 939 AM CDT Tue May 21 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect until 9 PM CDT this evening. The Wind Advisory is no longer in effect. * TIMING... Now through 9 PM this evening * WINDS...West to northwesterly with sustained speeds of 40 to 45 mph with gusts to 60 mph. * IMPACTS...Strong crosswinds will make travel difficult for high profile vehicles on north-to-south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ024-029-030-033>036-039>042-220200- /O.CON.KLUB.WI.Y.0013.000000T0000Z-190522T0200Z/ Briscoe-Hale-Floyd-Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry- Lynn-Garza- Including the cities of Silverton, Quitaque, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 939 AM CDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING... Now through 9 PM this evening * WINDS...West to northwesterly with sustained speeds of 35 to 45 mph with gusts to 55 mph. * IMPACTS...Strong crosswinds will make travel difficult for high profile vehicles on north-to-south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
225 WWUS74 KLUB 211616 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 1116 AM CDT Tue May 21 2019 TXZ021>023-027-028-220200- /O.CON.KLUB.HW.W.0006.000000T0000Z-190522T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, and Olton 1116 AM CDT Tue May 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING... Now through 9 PM this evening * WINDS...West to northwesterly with sustained speeds of 40 to 45 mph with gusts to 60 mph. * IMPACTS...Strong crosswinds will make travel difficult for high profile vehicles on north-to-south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ025-026-031-032-037-038-220200- /O.EXA.KLUB.WI.Y.0013.000000T0000Z-190522T0200Z/ Hall-Childress-Motley-Cottle-Dickens-King- Including the cities of Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie 1116 AM CDT Tue May 21 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 9 PM CDT this evening. * TIMING... Now through 9 PM this evening * WINDS...West to northwesterly with sustained speeds of 35 to 45 mph with gusts to 55 mph. * IMPACTS...Strong crosswinds will make travel difficult for high profile vehicles on north-to-south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ024-029-030-033>036-039>042-220200- /O.CON.KLUB.WI.Y.0013.000000T0000Z-190522T0200Z/ Briscoe-Hale-Floyd-Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry- Lynn-Garza- Including the cities of Silverton, Quitaque, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 1116 AM CDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING... Now through 9 PM this evening * WINDS...West to northwesterly with sustained speeds of 35 to 45 mph with gusts to 55 mph. * IMPACTS...Strong crosswinds will make travel difficult for high profile vehicles on north-to-south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
518 WWUS74 KLUB 220150 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 850 PM CDT Tue May 21 2019 TXZ021>023-027-028-220300- /O.EXP.KLUB.HW.W.0006.000000T0000Z-190522T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, and Olton 850 PM CDT Tue May 21 2019 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... Winds have fallen below warning criteria. $$ TXZ024>026-029>042-220300- /O.EXP.KLUB.WI.Y.0013.000000T0000Z-190522T0200Z/ Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle-Cochran-Hockley- Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn-Garza- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 850 PM CDT Tue May 21 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... Winds have fallen below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 21, 12:27 AM CDT, 37 minutes earlier.
Area forecast discussion, May 21, 12:27 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1227 AM CDT Tue May 21 2019 .AVIATION... Sharp apparent Pacific frontal boundary shoving strongly east of KLBB and KPVW with very strong northwest winds behind impacting mainly KLBB. Solutions indicate these winds will diminish within about 3-5 hours. At KCDS, thunderstorms have recently redeveloped in advance of the approaching boundary while some amount of the cooler saturated surface airmass that has blanketed much of the Panhandle also has seeped in. This forecast will indicate temporary thunder and light fog early this morning at KCDS until passage of the boundary around 10Z or 11Z. RADAR also has been showing what appears to be a possible second surface boundary crossing southern New Mexico that may initiate stronger winds during the daytime Tuesday. Solutions have ramped wind speeds for Tuesday quite a bit above earlier guidance. We have added a mention of blowing dust to KLBB as well for Tuesday. But airmass will be dry with VFR conditions otherwise expected. RMcQueen && .PREV DISCUSSION... /issued 1035 PM CDT Mon May 20 2019/ UPDATE... A new tornado watch was issued by SPC to replace the one that expired at 10 PM. This one will focus on the southeastern counties where an area of discreet supercells is training northeastward and downstream from a line segment of storms that extends north from Midland. Meanwhile, thunderstorm chances look less further north. Will watch as the Pacific front which is along a Plains to Hart line at 1030 PM moves into better low level moisture toward I-27. However, the more extensive activity from Midland through Aspermont toward Wichita Falls, may cut off the better, richer inflow to what, if anything, might develop in the vicinity of Lubbock or further north. As a result have pared back precipitation chances and cancelled the northern half of the Flood Watch. The southern part of the Flood Watch still looks good with this training of supercells in a SW-NE orientation and have extended its duration to 09Z to match the new tornado watch. PREV DISCUSSION... /issued 749 PM CDT Mon May 20 2019/ UPDATE... The previous Tornado Watch 197 is extended two hours until 10 pm and maintained as a PDS. Solutions are unclear where the approaching Pacific cold front will lead to thunderstorms, could be western South Plains or could skip into eastern South Plains and Rolling Plains. So, with this uncertainty the watch is extended with no change. RMcQueen PREV DISCUSSION... /issued 638 PM CDT Mon May 20 2019/ AVIATION... Current thunderstorm activity nearest KCDS and will continue in the vicinity at least the next two hours. Back west, activity has ended, but we are watching an approaching Pacific cold front boundary moving out of eastern New Mexico that is expected to move through KLBB and KPVW near 04Z and KCDS around 06z-07z. This will be accompanied by increasing lift and moisture remains in the vicinity, so have adjusted thunder chances to time with arrival and passage of this cold front. Forecast will continue to indicate temporary MVFR conditions but brief IFR also are possible. Remember the area remains in a highly unusual High Risk of severe thunderstorms with tornado and very large hail threats. Pilots are advised to follow RADAR trends closely. Behind the cold front, drier westerly flow will spread in with expected around 20 knots of flow. RMcQueen PREV DISCUSSION... /issued 156 PM CDT Mon May 20 2019/ DISCUSSION... The main focus of today's forecast will be the not-so-secret severe threat. Skies have already begun to thin out with a cumulus field forming from southeast to northwest. This will allow the build up of additional CAPE in which MLCAPE is already sitting at over 3000 J/kg. At the same time the dryline is just now approaching the TX/NM state line at a slower/later pace than previously shown by short- term models. This would hint at storms developing further west (west of Lubbock) than current models are indicating (along/east of the I27/US87 corridor). The one thing that could hinder westward development would be mixing occurring across our western zones. Right now at most this would hinder the extent of the significant tornado threat, however it would not make it null. There are also indications of convection trying to develop along the dryline with light reflectivities showing up near Olton and Anton. Any storm that develops will have a high probability of becoming severe. Very steep lapse rates with 0-6km shear in excess of 50 knots will support the potential for very large hail over 3-4 inches. 12Z soundings at MAF and AMA revealed 0-1km SRH of 295 to 341 m2/s2 respectively. Current analysis shows that SRH has decreased somewhat due to surface winds becoming more southerly, but this does little to deter the threat for tornadoes. SRH remains higher across the Rolling Plains and eastern Texas Panhandle where the greatest tornado threat exists. With abundant shear, helicity, and low LCLs some tornadoes will have the potential to be violent. Tomorrow the surface low will pull eastward across KS allowing for a fairly windy day with near to above advisory level winds across much of the FA especially across our northwestern zones. We could see additional bouts of showers and thunderstorms by late week into early weekend as another upper low digs into the Four Corners region. && .LUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 4 AM CDT early this morning for TXZ036>038-042>044. && 99/99/05
Hazardous weather outlook, May 20, 11:30 AM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1130 AM CDT Mon May 20 2019 TXZ021>044-210430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1130 AM CDT Mon May 20 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight An outbreak of severe thunderstorms including significant tornadoes continues to be likely this afternoon and evening, generally along and east of a line from Dimmitt to Brownfield. The atmosphere will destabilize this afternoon east of a dryline expected to stall across the central South Plains. Supercells are likely to develop early to mid afternoon east of the dryline and will race northeast at speeds of 45 to 50 mph. These storms will be capable of producing long lived tornadoes, giant hail to softball size, and damaging winds of 70 mph or more. Later this evening, a large squall line is expected to develop on the Caprock and sweep east accompanied by all modes of severe weather, including flooding. Today we advise those in West Texas to maintain high situational awareness of the weather around them and understand that today's environment will support rapid storm intensification and likely produce high-end severe weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong westerly winds of 30 to 40 mph with higher gusts are expected over much of the region on Tuesday. Beginning Wednesday night and continuing through Sunday, daily chances for severe storms are expected as an active pattern resumes across much of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 20, 8:05 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
805 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 3 NW WOODROW 33.48N 101.88W
05/20/2019 LUBBOCK TX BROADCAST MEDIA
HOUSE UNDER CONSTRUCTION COLLAPSED
&&
EVENT NUMBER LUB1900388
JGDLocal storm report, May 20, 8:39 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
839 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 6 NNW SPUR 33.55N 100.89W
05/20/2019 DICKENS TX FIRE DEPT/RESCUE
ROOF BLOWN OFF HOME AT HWY70 AND CR466; POWER POLES
DOWN
&&
EVENT NUMBER LUB1900389
JGDLocal storm report, May 20, 8:44 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
844 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 NW SPUR 33.51N 100.89W
05/20/2019 DICKENS TX FIRE DEPT/RESCUE
APPROX. 20 HIGH LINES DOWN ALONG FM 1868
&&
EVENT NUMBER LUB1900390
JGDLocal storm report, May 20, 9:03 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
903 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG NEW HOME 33.33N 101.91W
05/20/2019 LYNN TX SOCIAL MEDIA
FEW POWER LINES DOWNED
&&
EVENT NUMBER LUB1900391
JGDLocal storm report, May 21, 12:03 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1203 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL JAYTON 33.25N 100.57W
05/20/2019 E1.00 INCH KENT TX LAW ENFORCEMENT
QUARTER SIZE HAIL NEAR JAYTON CEMETARY.
&&
EVENT NUMBER LUB1900392
EKWLocal storm report, May 21, 12:53 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1253 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM FLOOD N ASPERMONT 33.14N 100.22W
05/21/2019 STONEWALL TX LAW ENFORCEMENT
8 INCHES OF WATER FLOWING OVER HIGHWAY 83 ON THE NORTH
SIDE OF ASPERMONT.
&&
EVENT NUMBER LUB1900393
JMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:18 PM CDT | Tornado Warning | LUB | Kent | 27 min |
| May 20, 7:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 33 min |
| May 20, 7:57 PM CDT | Severe Thunderstorm Warning | LUB | King | 28 min |
| May 20, 9:23 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 37 min |
| May 20, 10:11 PM CDT | Areal Flood Advisory | LUB | Stonewall | 2 hr |
| May 20, 10:18 PM CDT | Tornado Warning | LUB | Stonewall | 12 min |
| May 20, 11:40 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 50 min |
| May 21, 12:28 AM CDT | Areal Flood Advisory | LUB | King, Stonewall | 2 hr |
| May 21, 9:39 AM CDT | High Wind Warning | LUB | Bailey, Castro, Lamb, Parmer, Swisher | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.